Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 67, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 13, 2007, 6:33 PM CDT for Major County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 13, 2007, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Major County, OK
The radar
The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:34 PM CDT | TORNADO | 3 W Orienta, OK | LOCATION APPROXIMATE. SECOND TORNADO DEVELOPED AROUND 634 PM AND ENDED AROUND 636 PM IN OPEN COUNTRY. |
| Jun 13, 6:42 PM CDT | TORNADO | 3 W Orienta, OK | LOCATION APPROXIMATE. TORNADO BEGAN AROUND 642 PM ALONG AND JUST SOUTH OF HIGHWAY 412, APPARENTLY REMAINING OVER OPEN COUNTRY AND ENDING AROUND 644 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 132334 TOROUN OKC093-140000- /O.NEW.KOUN.TO.W.0067.070613T2333Z-070614T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 633 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... MAJOR COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 700 PM CDT * AT 633 PM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 3 MILES WEST OF ORIENTA...MOVING NORTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE CLEO SPRINGS AND ORIENTA. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3635 9860 3630 9850 3646 9834 3644 9853 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:08 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 2:08 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUN 13 2007
.DISCUSSION...
UPR LOW IN SE CO/NE NM THIS AFTERNOON... WILL SLOWLY MOVE E AND SE
INTO/OVR THE OK AND TX PANHANDLES TONIGHT. A COLD FRONT WILL MOVE
EAST TO NEAR THE WEST OK/TX PANHANDLE BORDER LATE THIS AFTN. ANOTHER
BOUNDARY EXTENDED FROM NEAR FREEDOM... TO NEAR KINGFISHER EARLY THIS
AFTERNOON. SOME SUBSIDENCE HAS OCCURRED OVER PARTS OF THE AREA DUE
TO SHORTWAVE MOVING AROUND THE LOW AS SEEN IN WV IMAGERY. HOWEVER...
THIS SEEMS TO BE ABATING WITH TSTMS BEGINNING TO DEVELOP NEAR THE
OUTFLOW BOUNDARY AND CUMULUS CLOUDS DEVELOPING IN THE FA EARLY THIS
AFTN. ADDITIONAL TSTMS ARE EXPECTED TO DEVELOP NEAR THESE BOUNDARIES
LATE THIS AFTN/EVENING... WITH SEVERE STORMS POSSIBLE. SHWRS/TSTMS
WILL CONT OVERNIGHT WITH THE UPR LOW IN THE REGION. IN ADDITION TO
THE SEVERE STORMS... HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD
TO FLOODING IN SOME AREAS. WILL ISSUE A FLASH FLOOD FOR AREAS MAINLY
I-40 NORTH THROUGH TONIGHT.
UPR LOW WILL CONT TO MEANDER ACROSS THE SOUTHERN PLAINS INTO THE
WEEKEND. WITH THE UPR LOW PROVIDING LIFT AND WEAKLY CAPPED MOIST
AIRMASS IN PLACE... SHOWERS/THUNDERSTORMS WILL AFFECT PORTIONS OF
THE FA THRU THE WEEKEND. HEAVY RAIN WILL CONT TO BE POSSIBLE.
HOWEVER... THE EXACT LOCATION/AREA OF THE HEAVIEST RAIN/TSTMS WILL
BE SOMEWHAT DEPENDENT ON BOUNDARIES LEFT FROM THE PREVIOUS DAY AND
NIGHTS CONVECTION.
MODELS SHOWING AN UPR TROUGH MOVING EAST ACROSS PACIFIC NW AND
NORTHERN ROCKIES SUNDAY. UPR LOW THAT REMAINS OVER THE REGION OVER
THE NEXT SEVERAL DAYS WILL EVENTUALLY OPEN UP INTO A SHORTWAVE LATE
THIS WEEKEND MOVING EAST OVER THE CENTRAL AND SOUTHERN PLAINS INTO
THE MISSISSIPPI VALLEY. THE MAIN UPR TROUGH EXPECTED TO MOVE EAST
ACROSS THE NORTHERN/CENTRAL PLAINS EARLY NEXT WEEK... WITH A FRONT
MOVING ACROSS THE FA. UPR RIDGE WILL BUILD ACROSS THE ROCKIES BEHIND
THE TROUGH WITH NW FLOW OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 83 68 84 / 60 60 60 50
HOBART OK 67 83 67 86 / 70 40 40 40
WICHITA FALLS TX 70 89 69 88 / 40 30 40 40
GAGE OK 64 81 62 83 / 80 50 40 40
PONCA CITY OK 66 83 66 83 / 60 60 60 50
DURANT OK 70 88 70 87 / 20 60 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ004>020-
024>026.
TX...NONE.
&&
30/25Hazardous weather outlook, Jun 13, 3:00 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED JUN 13 2007
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT WED JUN 13 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
OVER ALL OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SULPHUR... TO MARIETTA...AND INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
SEVERE STORMS WILL BE LIKELY THROUGH MIDNIGHT.
IMPACTS...
WIND GUSTS UP TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE A THREAT WITH
THE STRONGEST STORMS. A TORNADO IS POSSIBLE WITH THE MOST INTENSE
STORM. LOCALLY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING
PROBLEMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK
AREA... SHOULD MONITOR CONDITIONS AND BE PREPARED FOR SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.
DISCUSSION...
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS MUCH OF
WESTERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING...WITH THE THREAT
EXPANDING INTO CENTRAL OKLAHOMA TOWARD EVENING. VERY UNSTABLE AIR
COMBINED WITH SOME WIND SHEAR WILL LEAD TO A FEW SUPERCELL
THUNDERSTORMS...ESPECIALLY WHERE STORMS INTERACT WITH WEAK
BOUNDARIES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT... WHICH
COULD LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLASH
FLOOD WATCH FOR THE NORTHERN HALF OF OKLAHOMA FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY ACROSS
APPROXIMATELY SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY ACROSS WESTERN
NORTH TEXAS. THE CONTINUED PRESENCE OF THE UPPER LEVEL LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAINTAIN A RELATIVELY HIGH
PROBABILITY OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
AS A RESULT OF NUMEROUS ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY... THE POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY
RAINFALL AND POSSIBLE FLOODING INTO THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30/MAXWELLIn the hours before
Special weather statement, Jun 13, 6:00 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT WED JUN 13 2007 OKZ014-132315- ROGER MILLS OK- 600 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTHEAST OF REYDON AT 600 PM CDT...MOVING NORTH AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 13, 6:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 W SWEETWATER 35.42N 99.99W
06/13/2007 E1.75 INCH BECKHAM OK PUBLIC
0542 PM HAIL 4 WNW SWEETWATER 35.44N 99.99W
06/13/2007 E1.75 INCH ROGER MILLS OK PUBLIC
&&
TY/DWSpecial weather statement, Jun 13, 6:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT WED JUN 13 2007 OKZ021-022-034-035-132330- BECKHAM OK-WASHITA OK-KIOWA OK-GREER OK- 615 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...KIOWA AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES EAST OF WILLOW TO 5 MILES SOUTHEAST OF ALTUS-LUGERT LAKE AT 615 PM CDT...MOVING NORTH-NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...GREER...KIOWA AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 13, 6:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 11 N WOODWARD 36.59N 99.39W
06/13/2007 E0.88 INCH WOODWARD OK PUBLIC
&&
TY/DWSpecial weather statement, Jun 13, 6:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT WED JUN 13 2007 OKZ022-035-132345- WASHITA OK-KIOWA OK- 628 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES SOUTHWEST OF SENTINEL TO 3 MILES EAST OF HOBART AT 628 PM CDT...MOVING NORTH AT 25 MPH. DIME-SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY. PEOPLE IN KIOWA AND WASHITA COUNTIES...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 6:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 629 PM CDT WED JUN 13 2007 OKZ034-132345- GREER OK- 629 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER FAR WESTERN GREER COUNTY AT 629 PM CDT...MOVING NORTHEAST AT 15 MPH. DIME-SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY. PEOPLE IN GREER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:39 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jun 13, 2:25 PM CDT | Flash Flood Watch | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 40 more | 65 hr |
| Jun 13, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 48 min |
| Jun 13, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Major | 52 min |
| Jun 13, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 50 min |
| Jun 13, 3:49 PM CDT | Severe Thunderstorm Warning | OUN | Major | 41 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 40 min |
| Jun 13, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 45 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 48 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 13, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| Jun 13, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 31 min |
| Jun 13, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 43 min |
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Major | 32 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 51 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 27 min |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 26 min |
| Jun 13, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Jun 13, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 25 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Major | 38 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| Jun 13, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 28 min |
| Jun 13, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 48 min |
| Jun 13, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 46 min |
| Jun 13, 6:58 PM CDT | Tornado Warning | OUN | Major | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.